Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 295, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 18, 2015, 7:43 PM CDT for Dale County, Henry County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2015, 7:43 PM CDT (00:43 UTC)
- Expired
- Jul 18, 2015, 8:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Dale County, AL, Henry County, AL
The radar
The Ft Rucker radar (KEOX), 22 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 273 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1920 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
037
WUUS52 KTAE 190043
SVRTAE
ALC045-067-190130-
/O.NEW.KTAE.SV.W.0295.150719T0043Z-150719T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
743 PM CDT SAT JUL 18 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DALE COUNTY IN SOUTHEASTERN ALABAMA...
NORTHWESTERN HENRY COUNTY IN SOUTHEASTERN ALABAMA...
* UNTIL 830 PM CDT
* AT 743 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR RICHARDS CROSSROADS...OR 11 MILES
NORTHWEST OF ABBEVILLE...AND MOVING SOUTHWEST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
ABBEVILLE...NEWVILLE...SCOTTSBORO CROSSROADS...CAPPS...
SKIPPERVILLE...BELLS CROSSROADS...MURPHY STATION...ROBERTS
CROSSROADS...PHILLIPS CROSSROADS...ARGUTA...GRABALL...BEAMON...
BAREFIELD CROSSROADS...DYKES CROSSROADS...CLOPTON...ECHO...SNELLS
CROSSROADS...BERTHA...EDWIN AND LAWRENCEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3175 8518 3140 8536 3153 8569 3162 8562
3162 8542 3171 8542 3170 8522 3174 8521
TIME...MOT...LOC 0043Z 029DEG 19KT 3172 8534
$$
42-DVD2 follow-up statements
018
WWUS52 KTAE 190104
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
804 PM CDT SAT JUL 18 2015
ALC045-067-190130-
/O.CON.KTAE.SV.W.0295.000000T0000Z-150719T0130Z/
DALE AL-HENRY AL-
804 PM CDT SAT JUL 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN DALE AND NORTHWESTERN HENRY COUNTIES...
AT 804 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR TEXASVILLE...OR 9 MILES NORTHWEST OF ABBEVILLE...MOVING
SOUTHWEST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
ABBEVILLE...NEWVILLE...SCOTTSBORO CROSSROADS...SKIPPERVILLE...BELLS
CROSSROADS...MURPHY STATION...ROBERTS CROSSROADS...ARGUTA...
GRABALL...BEAMON...BAREFIELD CROSSROADS...DYKES CROSSROADS...
CLOPTON...ECHO...SNELLS CROSSROADS...BERTHA...EDWIN...
LAWRENCEVILLE...WARD BRIDGE AND CAPPS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3151 8565 3162 8558 3162 8542 3171 8542
3170 8522 3170 8521 3140 8536
TIME...MOT...LOC 0104Z 029DEG 19KT 3162 8540
$$
42-DVD893
WWUS52 KTAE 190113
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
813 PM CDT SAT JUL 18 2015
ALC045-067-190130-
/O.CON.KTAE.SV.W.0295.000000T0000Z-150719T0130Z/
DALE AL-HENRY AL-
813 PM CDT SAT JUL 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN DALE AND WEST CENTRAL HENRY COUNTIES...
AT 813 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BLUE SPRINGS STATE PARK...OR 10 MILES WEST OF
ABBEVILLE...MOVING SOUTHWEST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
BAREFIELD CROSSROADS...CLOPTON...SKIPPERVILLE...BELLS CROSSROADS...
SNELLS CROSSROADS...ECHO...ROBERTS CROSSROADS...BERTHA...BEAMON AND
WARD BRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3149 8561 3162 8553 3162 8541 3161 8528
3140 8537
TIME...MOT...LOC 0113Z 033DEG 18KT 3159 8543
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 7:09 PM CDT, 34 minutes earlier.
Area forecast discussion, Jul 18, 7:09 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
809 PM EDT SAT JUL 18 2015
.Near Term [Through Tonight]...
Isolated convection this evening is gradually weakening. Overnight
lows are expected to range generally from the mid 70s inland to
upper 70s along the coast.
&&
.Aviation...
[Through 00z Monday] Mainly VFR conditions are expected to prevail,
although some MVFR to IFR conditions are possible late tonight,
mainly at VLD. Convection is expected to be more widespread on
Sunday afternoon with a few stronger storms possible.
&&
.Prev Discussion [414 PM EDT]...
.Short Term [Sunday Through Monday Night]...
Ridging across the Western Gulf will weaken and shift further west
in Texas by Monday. Model guidance continues to suggest that we
will see increasing storm coverage over the next couple of
afternoons. In fact, the hi-resolution model output for Sunday
afternoon is quite active across the region. For now, have trended
PoPs up about 10 percent from the previous forecast. On Monday, with
our region located in a weakness between the ridge to the west and
the subtropical ridge to the east, expect numerous showers and
storms to develop in the afternoon hours. Expect one more hot day
on Sunday with temperatures in the upper 90s across inland areas.
By Monday, with an early start to convection expected,
temperatures should be a bit cooler, with in the low to mid 90s.
.Long Term [Tuesday Through Saturday]...
A surface trough will make its way from the Ohio Valley to the
eastern portions of our CWA and develop a weak area of low pressure
on Thursday. At the same time, frontal boundary will move south and
stall just north of our CWA causing higher chances for rain this
coming week. Scattered afternoon showers and thunderstorms are
possible throughout the area with the highest PoPs in the eastern
part of the region. Precipitable water values exceed 2 inches by
Tuesday, which is well above normal for late July. With weak
steering flow in place, expect some storms to produce very heavy
rainfall, which could cause some localized flooding, particularly
if these heavier amounts fall in an urbanized area. With more
convection expected in the coming week, afternoon highs will be in
the low to mid 90s and lows in the low to mid 70s.
.Marine...
Expect light to moderate southwesterly flow to continue throughout
the period. While no headlines are anticipated for the upcoming
week, expect a stretch of stormy weather across the marine area
to begin by Tuesday and continue through much of the week.
.Fire Weather...
Hazardous fire weather conditions are not expected.
.Hydrology...
Modest rises on area rivers and streams from rainfall earlier this
week have tapered off with all locations well below action stages.
A stretch of active weather looks to be developing, starting
Monday and continuing through at least Thursday. Precipitable
water values exceed 2 inches by Tuesday, and with weak steering
flow in place, expect some storms to produce very heavy rainfall,
which could cause some localized flooding, particularly if these
heavier amounts fall in an urbanized area.
Area streamflows are slightly below normal for this time of year
across the region, especially within the mainstem river systems,
suggesting there's some storage capacity to handle some heavy
rainfall. Thus, the potential for river flooding is on the low
side with this storm system.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 75 97 77 93 77 / 20 50 30 60 30
Panama City 79 91 77 89 81 / 20 30 30 50 30
Dothan 76 98 76 96 76 / 20 30 30 50 30
Albany 77 98 77 95 76 / 20 40 30 50 30
Valdosta 75 96 76 94 76 / 20 50 30 60 30
Cross City 75 93 76 90 77 / 30 40 30 60 30
Apalachicola 78 90 78 87 80 / 20 30 30 50 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK until Midnight EDT tonight FOR Coastal
Franklin.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...DVD
SHORT TERM...GODSEY
LONG TERM...CHANEY/GODSEY
AVIATION...DVD
MARINE...GODSEY
FIRE WEATHER...DVD
HYDROLOGY...GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 1:48 AM CDT | Heat Advisory | TAE | Coffee, Dale, Geneva, Henry, Houston | 17 hr |
| Jul 19, 3:53 PM CDT | Severe Thunderstorm Warning | TAE | Dale | 33 min |
| Jul 19, 6:10 PM CDT | Areal Flood Advisory | TAE | Coffee | 2 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.